Hi I've been suffering from anxiety and depression for a few years now. About 4 months ago i was prescribed valium to sleep. I started on 2mg tablets and moved up quickly to anywhere between 10 and 40mg a night to sleep. Not having any idea how addictive they can be. I went back to my doctor last week and he told me i couldnt have them anymore...He didnt even tell me they were addictive. Im just wondering how badly i could be addicted after that amount of time. Ive been having plenty of withdrawal affects. Any help would be great...
Yea they can be an addictive drug. It's a diazepam. 4 months is kinda a guideline doctors use as this drug is used for temporary use. I can't say how addicted you personally are but given the info you listed it should not be to bad. The effects from the short use and dose should ware off in a few days. You may have a bit more difficulty sleeping for a couple nights but that is expected. Your anxiety may go up a bit but that too will pass in a couple days. At least from the effects of the stopping Valium. As far as the Valium and the direct effects from wds. I think you will be OK after a day of two. Good luck with your sleep. I myself was addicted to Klonopine (another diazepam) for years. 80-150 mgs a day for a couple years. It started from Anxiety and it got bad with them after that. Just relating to you so you know I know what I'm saying when I say you will be fine :)
If you have been on a high dosage of any benzo like Valium, it has to be tapered slowly. This is very important. Do you have any left to taper it? You can certainly be addicted to it after 4 months of daily use, but you can get off of them with some help.
Valium is not a benzodiazapam It's a diazapam. And what she listed was not a high dose and it was not for much of an extended time. Will you feel some effects? Sure. But that's to be expected. I am guessing if the doctor who prescribed them to her the entire time said "no more." He is fully aware of what's going on. I don't think doctors are in the business of bringing harm to their patients.
I was a benzo head too, abused them for 10 years at a very high dosage. 1 year, 1 month clean today BUT I had to taper them off and that took a long time.
here's the link to a site which is the reference in the matter, please inform yourself: http://www.benzo.org.uk/
and here's an example of tapering program for valium: http://www.benzo.org.uk/manual/bzsched.htm#s2
Best of luck to you, don't hesitate to contact me if you need more info.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.